Flash Flood, Cochise
- When
- August 14, 10:00 AM MST to 11:30 AM MST
- Where
- Cochise County, 2 mi NNE of Douglas
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.383, -109.533
Washington Avenue and Highway 80 were closed due to flooding.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Aug 14, 9:23 AM MST, 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 923 AM MST SUN AUG 14 2005 .SYNOPSIS...AN UPPER LEVEL DISTURBANCE WILL MOVE INTO SOUTHWEST NEW MEXICO TODAY AS ANOTHER DISTURBANCE DROPS DOWN THE CALIFORNIA COAST. INITIALLY THESE TWO SYSTEMS WILL ENHANCE THUNDERSTORM DEVELOPMENT TODAY...PARTICULARLY FROM TUCSON EAST. HOWEVER AS THE WEST COAST LOW TURNS WINDS ALOFT TO THE SOUTHWEST ON MONDAY...DRIER AIR WILL SPREAD INTO SOUTHERN ARIZONA. BY MIDWEEK...THUNDERSTORMS WILL BE CONFINED ONLY TO THE MOUNTAINS. HIGH PRESSURE IS EXPECTED TO REDEVELOP OVER NEW MEXICO BY NEXT WEEKEND...WHICH WILL BRING DEEPER MOISTURE BACK INTO THE REGION. && .DISCUSSION...RATHER BUSY THIS MORNING WITH FLASH FLOODING ACROSS PARTS OF OUR CWA. THE MAIN CONCERN TODAY WILL BE THE POTENTIAL FOR ADDITIONAL FLASH FLOODING AS STORMS CONTINUE TO DEVELOP AND MOVE WESTWARD TOWARD THE LOWER DESERTS. THE NEXT AREA OF CONCERN WILL BE TUCSON...GREEN VALLEY...SOUTHEAST PINAL COUNTY AND THE REST OF SANTA CRUZ COUNTY. WILL LIKELY BE ISSUING ADVISORIES OR WARNINGS FOR THESE AREAS YET THIS MORNING. && .PREV DISCUSSION...ISSUED AT 619 AM MST SUN AUG 14 2005 BY PYTLAK. CLOSED UPPER LOW CONTINUES TO THROW SURPRISES AT US THIS MORNING. TSTMS HAVE FIRED AS EXPECTED AT THE NOSE OF THE DRY SLOT. WHAT I DID NOT EXPECT WAS FOR THE PRECIP TO WRAP SO FAR BACK INTO SE AZ. KEMX VWP IS SHOWING A WEAK E FLOW GRADUALLY LOWERING THROUGH THE TROPOSPHERE, WHICH SUGGESTS THE DEVELOPMENT OF A COLD CONVEYOR BELT. THAT IS AN INTERESTING DEVELOPMENT, BE NOT SURPRISING GIVEN HOW WOUND UP THE LOW IS JUST S OF THE NM BOOTHEEL. WITH MORE SHOWERS FILLING IN AS FAR W AS KTUS, HAVE DECIDED TO RAISE POPS A LITTLE MORE FROM KTUS E, ADD SOME +RA WORDING TO ZONE 35, INCREASE THE CLOUD COVER, AND LOWER TEMPS A NOTCH. IT WILL BE INTERESTING TO SEE IF THE CLOUDS AND MORNING PRECIP CAN SHUT US DOWN LATER TODAY. KTUS 12Z SOUNDING SHOWS A TRIGGER TEMP OF ONLY 84F, BUT MODIFYING FOR 86/60 STILL YIELDS A CAPE AROUND 1300 J/KG. ALSO NOTICED THE 06Z GFS CAME IN LOOKING SIMILAR TO THE 06Z ETA. BOTH HAVE FAIRLY HIGH POPS BUT ARE MORE REASONABLE IN KEEPING THE HEAVIER QPF IN THE E CWA. OUR CURRENT QPF FORECAST COVERS THAT GENERAL IDEA. ALTHOUGH THE GFS LOOKS WAY OFF IN THE SHORT TERM, ITS SOLUTION AFTER TONIGHT STILL LOOKS GOOD AND IN LINE WITH PREVIOUS TRENDS, THE ENSEMBLE MEAN, AND OTHER MEDIUM RANGE MODELS. STARTING MON THE SW FLOW WILL RESUME AND BRING DRIER AND MUCH WARMER AIR INTO ALL OF SE AZ. INITIALLY THE SW FLOW WILL BANK TSTMS UP ALONG THE RIM. BUT FOR TUE/WED/THU, THE MID LEVELS WILL SIMPLY BE TOO WARM TO GET ANYTHING MORE THAN ISOLATED MOUNTAIN TSTMS. THE LOW LEVEL FLOW WILL REMAIN WEAK, THOUGH, SO LOW LEVEL MOISTURE WILL NOT ENTIRELY DEPART. THAT WILL SET THE STAGE FOR DAYS 5-7 ONCE THE WESTERLIES RETREAT N AND THE W EXTENSION OF THE BERMUDA HIGH BUILDS BACK INTO NM. BY DAY 6 THE GFS HAS OUR 700MB DEWPOINTS BACK UP TO MONSOONAL LEVELS WITH 500MB TEMPS COOLING AFTER PEAKING AT AROUND -3C. THIS 2-3 DAY LULL WILL ALLOW TEMPS TO CLIMB BACK TO NORMAL, WHICH IN TURN WILL ALLOW THE THERMAL LOW TO REDEVELOP AND OPEN THE DOOR FOR GULF OF CA MOISTURE. WILL CONTINUE TREND OF SLOWLY BRING POPS BACK TOWARD CLIMO NEXT WEEKEND. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1045 AM MST SAT AUG 13 2005 AZZ019-029>035-141400- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-TOHONO OODHAM NATION-WESTERN PIMA COUNTY- 1045 AM MST SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA .DAY ONE...TODAY AND TONIGHT SYNOPSIS...A SUFFICIENT SUPPLY OF MOISTURE TO SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS REMAINED ACROSS SOUTHEAST ARIZONA TODAY. THIS MOISTURE SUPPLY WILL GRADUALLY SHIFT FARTHER EAST THIS COMING WEEK AS A DRY WESTERLY FLOW ALOFT DEVELOPS OVER THE REGION. THIS DRIER AIR WILL RESULT IN WARMER AFTERNOON TEMPERATURES AND A DAY-TO-DAY DECREASE IN THUNDERSTORM ACTIVITY BY THE MIDDLE OF THE WEEK. DISCUSSION...MOISTURE ACROSS SOUTHEAST ARIZONA REMAINED SUFFICIENT ENOUGH TO SUPPORT SHOWERS AND THUNDERSTORMS AGAIN THIS AFTERNOON AND EVENING. A LOW PRESSURE DISTURBANCE SPINNING OVER NORTHERN BAJA THIS MORNING WILL LIFT NORTHEAST TODAY PROVIDING SOME UPPER LEVEL SUPPORT FOR ORGANIZED THUNDERSTORMS LATER THIS EVENING. THE COMBINATION OF ABUNDANT MOISTURE...SURFACE HEATING...AND LARGE SCALE LIFT WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS FROM SOUTHEAST PINAL...EASTERN PIMA...AND SANTA CRUZ COUNTIES EAST INTO SOUTHWEST NEW MEXICO. DRIER AIR SPREADING INTO CENTRAL AND WESTERN PIMA COUNTY WILL LIMIT THE AMOUNT OF THUNDERSTORM ACTIVITY TO ISOLATED FOR LATE THIS AFTERNOON AND EVENING. DUE TO HEAVY RAINFALL YESTERDAY...RATHER HIGH MOISTURE CONTENT... AND A WEAK STEERING FLOW...THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE HEAVY DOWNPOURS WHICH MAY LEAD TO RUNOFF PROBLEMS. THE AREAS OF CONCERN WILL BE ACROSS SANTA CRUZ...EASTERN PIMA...AND GRAHAM COUNTIES WHERE LOCALIZED RAINFALL AMOUNTS OF 1 TO 2 INCHES WERE REPORTED WITH YESTERDAYS STORMS. FROM TUCSON WEST...THE MAIN THREAT WILL BE STRONG THUNDERSTORM WINDS DUE TO THE DRIER AIR SPREADING INTO THIS AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A GRADUAL DECREASE IN THUNDERSTORMS THIS COMING WEEK AS A DRIER WESTERLY ALOFT ALOFT DEVELOPS OVER THE REGION. THIS DRIER AIRMASS WILL ALSO LEAD TO WARMER AFTERNOON HIGH TEMPERATURES BY THE MIDDLE OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Tucson radar (KEMX), 118 km away, was scanning. The volume nearest the first event began at 16:59 UTC.
1 flash flood. Local standard time, as filed.
Washington Avenue and Highway 80 were closed due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469142.